| Catalog Number |
03.233.006 |
| Medical Device Problem Codes |
Break (1069); Device Slipped (1584)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/11/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported on (b)(6) 2026, that surgeon was inserting the retrograde nail into the femoral canal.The aiming arm was connected to the insertion handle during nail insertion.Their was a tight fit of the nail in the femoral canal that required force when delivering the mallet on the driving cap.During impaction, the mechanism that attaches the aiming arm to the insertion handle was knocked loose, causing the aiming arm to permanently disconnect from the insertion handle.They have two instrument sets and a second set was opened and successfully utilized.The delay in the case was minimal, only requiring the time to locate and open the second instrument set.The case was successfully completed.The broken aiming arm needs replaced asap.